Channels
× Select City
×
×
×
News

Teenage boy dead after fentanyl overdose in Vancouver

D8d194f40cb13417f79d4d8daee34fdb?s=96&d=mm&r=g
DH Vancouver Staff Aug 03, 2015 11:55 am

After two teenaged boys were rushed to hospital from suspected fentanyl overdoses, Vancity Buzz has learned one of them has died.

[am2_see_also]

The Vancouver Police Department said the 16 and 17-year-old boys were found unconscious in Shelley Park in Vancouver. Both were taken to hospital where the 16-year-old was treated and released, but the 17-year-old was taken off life support and passed away.

The boys were believed to have taken “fake Oxycontins,” also known as “fake 80s.”

“There is no such thing as a safe street drug,” says Constable Brian Montague. “There is no way to know for certain what the drug may contain.”

Fentanyl is a powerful drug. It is 50 to 100 times more powerful than morphine and has been linked to many overdose deaths in B.C.

[am2_see_also]

The heroin-like drug has been linked to more than 54 deaths throughout B.C. this year alone. The problem appears to be particularly bad in Coquitlam, where recent lab tests have found fentanyl laced into several samples of ecstacy, heroin and oxycodone.

As a preventative measure, the Vancouver Police Department have issued a list of safety precautions if you plan to use fentanyl:

  • Never use alone
  • Start with a small amount
  • Do not mix substances, including alcohol, as it increases risk of overdose
  • Call 911 right away if they think someone is overdosing
  • Make a plan and know how to respond in case of an overdose
  • Use where help is easily available
  • Be prepared to give breaths and/or administer naloxone (Narcan) until help arrives

To learn more about fentanyl, click here.


D8d194f40cb13417f79d4d8daee34fdb?s=96&d=mm&r=g
DH Vancouver Staff
Daily Hive is the evolution of Vancity Buzz, established in 2008.

© 2018 Buzz Connected Media Inc.